Alert archive / Kansas / Tornado Warnings in 2014
Tornado Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 9, 2014, 4:59 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 9, 2014, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.5 in
Counties Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 22 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WFUS53 KGLD 092159
TORGLD
KSC023-181-092245-
/O.NEW.KGLD.TO.W.0027.140809T2159Z-140809T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
NORTHERN SHERMAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 445 PM MDT/545 PM CDT/
* AT 457 PM CDT...A CONFIRMED TORNADO WAS LOCATED 12 MILES SOUTH OF
WHEELER...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SHERMAN AND SOUTHERN CHEYENNE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3956 10141 3938 10139 3943 10178 3949 10196
3975 10194 3975 10160
TIME...MOT...LOC 2159Z 334DEG 9KT 3959 10164
TORNADO...OBSERVED
HAIL...1.50IN
$$
BULLER4 follow-up statements
842
WWUS53 KGLD 092210
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT SAT AUG 9 2014
KSC023-181-092245-
/O.CON.KGLD.TO.W.0027.000000T0000Z-140809T2245Z/
SHERMAN KS-CHEYENNE KS-
410 PM MDT SAT AUG 9 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE AND
NORTHERN SHERMAN COUNTIES UNTIL 445 PM MDT/545 PM CDT/...
AT 507 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 13 MILES SOUTH OF BIRD CITY...AND MOVING SOUTHEAST AT 10
MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHEYENNE AND NORTHERN
SHERMAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3975 10176 3975 10160 3956 10141 3938 10139
3943 10178 3949 10196
TIME...MOT...LOC 2210Z 331DEG 9KT 3957 10159
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BULLER986
WWUS53 KGLD 092218
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT SAT AUG 9 2014
KSC023-181-092245-
/O.CON.KGLD.TO.W.0027.000000T0000Z-140809T2245Z/
SHERMAN KS-CHEYENNE KS-
418 PM MDT SAT AUG 9 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE AND
NORTHEASTERN SHERMAN COUNTIES UNTIL 445 PM MDT/545 PM CDT/...
AT 416 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES SOUTH OF BIRD CITY...AND MOVING SOUTHEAST AT 15
MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3938 10139 3944 10173 3969 10155 3975 10160
3956 10141
TIME...MOT...LOC 2218Z 302DEG 13KT 3954 10153
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BULLER482
WWUS53 KGLD 092230
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
430 PM MDT SAT AUG 9 2014
KSC023-092240-
/O.CAN.KGLD.TO.W.0027.000000T0000Z-140809T2245Z/
CHEYENNE KS-
530 PM CDT SAT AUG 9 2014
...THE TORNADO WARNING FOR SOUTHEASTERN CHEYENNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3938 10139 3944 10173 3957 10154 3957 10142
3956 10141
TIME...MOT...LOC 2230Z 302DEG 13KT 3952 10148
$$
KSC181-092245-
/O.CON.KGLD.TO.W.0027.000000T0000Z-140809T2245Z/
SHERMAN KS-
430 PM MDT SAT AUG 9 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SHERMAN
COUNTY UNTIL 445 PM MDT...
AT 426 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 13 MILES NORTHWEST OF BREWSTER...AND MOVING SOUTHEAST AT
15 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3938 10139 3944 10173 3957 10154 3957 10142
3956 10141
TIME...MOT...LOC 2230Z 302DEG 13KT 3952 10148
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BULLER903
WWUS53 KGLD 092237
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT SAT AUG 9 2014
KSC181-092246-
/O.EXP.KGLD.TO.W.0027.000000T0000Z-140809T2245Z/
SHERMAN KS-
437 PM MDT SAT AUG 9 2014
...THE TORNADO WARNING FOR NORTHEASTERN SHERMAN COUNTY WILL EXPIRE AT
445 PM MDT/545 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3938 10139 3944 10173 3957 10154 3957 10142
3956 10141
TIME...MOT...LOC 2236Z 302DEG 13KT 3951 10146
$$
BULLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 9, 2:19 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 2:19 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 119 PM MDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 115 PM MDT SAT AUG 9 2014 UPPER FLOW WILL BE NORTHWEST TONIGHT AND SUNDAY. A SURFACE LOW OVER SOUTHEAST COLORADO WILL SHIFT SOUTHEAST TONIGHT. HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS TONIGHT AND SUNDAY. A COUPLE OF SHORTWAVES WILL MOVE THROUGH THE FLOW TONIGHT AND SUNDAY. CAPE VALUES WILL REACH 3000J/KG EARLY THIS EVENING. SHEAR WILL VARY FROM AROUND 20KTS IN EASTERN COLORADO TO 25 TO 35 IN NORTHWEST KANSAS. ON SUNDAY CAPE WILL RANGE FROM 800 TO 1400J/KG WITH SHEAR OF 20 TO 25KTS. PRECIPITABLE WATER WILL RANGE FROM 1.00 TO 1.40 WITH STORM MOTION OF 15 KTS FROM THE NORTHWEST. MORNING THUNDERSTORMS IN EASTERN COLORADO HAVE DISSIPATED BUT EXPECT REDEVELOPMENT THIS AFTERNOON AND EVENING NEAR THE SURFACE TROUGH IN EASTERN COLORADO. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. SOME LOCALLY HEAVY RAIN IS POSSIBLE BUT STORM MOVEMENT IS FAST ENOUGH TO MODERATE THE THREAT OF FLASH FLOODING. PLAN TO GO WITH A CHANCE/LIKELY POPS FOR THUNDERSTORMS TONIGHT ACROSS THE FA AND A SLIGHT CHANCE SUNDAY MAINLY OVER THE WESTERN PORTIONS OF EASTERN COLORADO. BOUNDARY LAYER RH INCREASES TO ABOVE 90 PERCENT EARLY SUNDAY MORNING IN THE WESTERN 2/3 OF THE FA. STRATUS AND FOG WILL LIKELY REDEVELOP SO HAVE INCLUDED IT INTO THE GRIDS. MIN TEMPERATURES TONIGHT WILL COOL TO THE LOWER AND MID 60S. MAX TEMPERATURES SUNDAY WILL RISE TO THE MID 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 1245 PM MDT SAT AUG 9 2014 ANY STORMS MIGRATING EAST FROM THE FRONT RANGE/PALMER DIVIDE WILL QUICKLY DISSIPATE SUNDAY EVENING WITH LOSS OF DAYTIME HEATING AND QUICKLY DIMINISHING INSTABILITY. STRONG UPPER RIDGE WILL BUILD INTO THE FOUR CORNERS ON MONDAY AND SLOWLY MOVE EAST ACROSS THE ROCKIES THROUGH MID WEEK. INSTABILITY WILL BE LIMITED MAINLY TO EASTERN COLORADO THIS PERIOD AND WITH LITTLE TO NO FORCING ALOFT ONLY ISOLATED/WIDELY SCATTERED DIURNAL STORMS ARE EXPECTED...AGAIN CONFINED MAINLY TO EASTERN COLORADO. THE RIDGE BEGINS TO BREAK DOWN LATE WEEK AND WITH DISTURBANCE COMING OVER THE RIDGE OUT OF THE ROCKIES THUNDERSTORM CHANCES WILL BE INCREASING. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1133 AM MDT SAT AUG 9 2014 VFR CONDITIONS WILL CONTINUE FOR KGLD AND KMCK FOR THE NEXT 24 HOURS. HOWEVER, THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AT BOTH SITES BY MID AFTERNOON WITH CLEARING TOWARD MIDNIGHT. EARLY SUNDAY MORNING THE FORECAST SOUNDING FOR KMCK INDICATES THE POSSIBILITY OF STRATUS AND FOG AT KMCK. VISIBILITY AND CIGS AT KMCK MAY LOWER TO MVFR FOR A FEW HOURS SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...024 AVIATION...FS
Hazardous weather outlook, Aug 9, 4:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 315 PM MDT SAT AUG 9 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 315 PM MDT SAT AUG 9 2014 /415 PM CDT SAT AUG 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE TRI STATE AREA. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH NEXT FRIDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW THROUGH THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 9, 3:51 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO 5 N ST. FRANCIS 39.84N 101.80W
08/09/2014 CHEYENNE KS STORM CHASER
LANDSPOUT
&&
024Local storm report, Aug 9, 4:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL S ST. FRANCIS 39.77N 101.80W
08/09/2014 M1.00 INCH CHEYENNE KS STORM CHASER
HALF MILE SOUTH OF ST FRANCIS
&&
JNLocal storm report, Aug 9, 4:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TORNADO 7 SE ST. FRANCIS 39.70N 101.71W
08/09/2014 CHEYENNE KS EMERGENCY MNGR
EMERGENCY MANAGER REPORT OF TOUCHDOWN NEAR THE
INTERSECTION OF ROAD I/20.
&&
JNSpecial weather statement, Aug 9, 4:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT SAT AUG 9 2014
NEZ079-092230-
DUNDY-
346 PM MDT SAT AUG 9 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKS...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4009 10139 4000 10150 4000 10175 4001 10178
4019 10169
TIME...MOT...LOC 2146Z 292DEG 10KT 4008 10165
JNLocal storm report, Aug 9, 4:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 12 SSE BURLINGTON 39.14N 102.19W
08/09/2014 E60.00 MPH KIT CARSON CO PUBLIC
&&
024Local storm report, Aug 9, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 10 SSW BIRD CITY 39.62N 101.63W
08/09/2014 CHEYENNE KS STORM CHASER
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 47 min |
| Aug 9, 6:45 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 4 hr |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 64 min |
| Aug 9, 3:50 PM CDT | Tornado Warning | GLD | Cheyenne | 25 min |
| Aug 9, 4:01 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 59 min |
| Aug 9, 4:08 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Aug 9, 4:50 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Aug 9, 4:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 37 min |
| Aug 9, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 17 min |
| Aug 9, 5:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 37 min |
| Aug 9, 5:41 PM CDT | Special Weather Statement | GLD | Sherman | 64 min |
| Aug 9, 6:17 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Rawlins, Sherman, Thomas, Wallace | 58 min |
| Aug 9, 6:29 PM CDT | Tornado Warning | GLD | Logan, Thomas | 31 min |
| Aug 9, 6:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 67 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 62 min |
Nearby
Tornado Warnings in Kansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.